10 doctors weighed in:

Is it dangerous to use an OTC yeast infection medication without a diagnosis?

10 doctors weighed in
Marianne DiNapoli
Obstetrics & Gynecology
9 doctors agree

In brief: No, but...

Vaginal itching and a cottage cheese-like discharge could be signs of a yeast infection.
A woman with these symptoms can safely try using over the counter yeast infection medication. If the symptoms do not go away, you might consider seeing a doctor to evaluate the problem since it could mean a different diagnosis.

In brief: No, but...

Vaginal itching and a cottage cheese-like discharge could be signs of a yeast infection.
A woman with these symptoms can safely try using over the counter yeast infection medication. If the symptoms do not go away, you might consider seeing a doctor to evaluate the problem since it could mean a different diagnosis.
Marianne DiNapoli
Marianne DiNapoli
Answer assisted by Marianne Di Napoli, Medical Student
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors